Alert archive / Nevada / High Wind Watches in 2016
High Wind Watch 3, NWS Elko, NV
NWS Elko, NV issued this high wind watch at Oct 29, 2016, 2:30 PM PDT for Elko County, Nye County, White Pine County, Nevada. It took effect at Oct 30, 2016, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2016, 2:30 PM PDT (21:30 UTC)
- In effect from
- Oct 30, 2016, 9:00 AM PDT
- Expired
- Oct 30, 2016, 2:03 AM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 169 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS75 KLKN 292130 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 230 PM PDT SAT OCT 29 2016 NVZ037-040-301530- /O.NEW.KLKN.WI.Y.0032.161030T1600Z-161031T0400Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN 230 PM PDT SAT OCT 29 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY. * WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE SUNDAY MORNING AND REMAIN STRONG THROUGH THE AFTERNOON...THEN WEAKEN INTO THE EVENING HOURS. * IMPACTS...TRAVEL MAY BE CHALLENGING FOR HIGHER PROFILE VEHICLES ON SUNDAY...ESPECIALLY ON WEST TO EAST ORIENTED ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033>035-039-041-301530- /O.NEW.KLKN.HW.A.0003.161030T1600Z-161031T0400Z/ SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...WELLS... PEQUOP SUMMIT...DUCKWATER...CURRANT SUMMIT 230 PM PDT SAT OCT 29 2016 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS...SOUTHERLY AT 30 TO 40 MPH WITH GUSTS 45 TO 65 MPH. HIGHER WINDS ARE POSSIBLE ACROSS MOUNTAINS AND HIGH ELEVATION SUMMITS. * TIMING...WINDS WILL INCREASE SUNDAY MORNING AND REMAIN STRONG THROUGH THE AFTERNOON HOURS...BEFORE WEAKENING INTO SUNDAY EVENING. * IMPACTS...TRAVEL MAY BE CHALLENGING FOR HIGHER PROFILE VEHICLES ON SUNDAY...ESPECIALLY ON WEST TO EAST ORIENTED ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH, OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JR
1 follow-up statement
616 WWUS75 KLKN 300903 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 203 AM PDT SUN OCT 30 2016 NVZ033>035-039-041-310315- /O.UPG.KLKN.HW.A.0003.161030T1600Z-161031T0400Z/ /O.NEW.KLKN.HW.W.0003.161030T1600Z-161031T0400Z/ SOUTHEASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...WELLS... PEQUOP SUMMIT...DUCKWATER...CURRANT SUMMIT 203 AM PDT SUN OCT 30 2016 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS...SOUTHERLY AT 30 TO 40 MPH WITH GUSTS 45 TO 65 MPH. HIGHEST WINDS ACROSS MOUNTAINS AND HIGH ELEVATION SUMMITS. * TIMING...WINDS WILL INCREASE SUNDAY MORNING AND REMAIN STRONG THROUGH THE AFTERNOON HOURS...BEFORE WEAKENING INTO SUNDAY EVENING. * IMPACTS...TRAVEL MAY BE CHALLENGING FOR HIGHER PROFILE VEHICLES ON SUNDAY...ESPECIALLY ON WEST TO EAST ORIENTED ROUTES. HIGH PROFILE VEHICLES MAY FIND DRIVING DANGEROUS ACROSS HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH... OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ037-040-310315- /O.CON.KLKN.WI.Y.0032.161030T1600Z-161031T0400Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN 203 AM PDT SUN OCT 30 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...SOUTHERLY 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL INCREASE SUNDAY MORNING AND REMAIN STRONG THROUGH THE AFTERNOON...THEN WEAKEN INTO THE EVENING HOURS. * IMPACTS...TRAVEL MAY BE CHALLENGING FOR HIGHER PROFILE VEHICLES ON SUNDAY...ESPECIALLY ON WEST TO EAST ORIENTED ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at Oct 29, 2:28 PM PDT, 2 minutes earlier.
Area forecast discussion, Oct 29, 2:28 PM PDT, 2 minutes before
Area Forecast Discussion National Weather Service Elko NV 228 PM PDT Sat Oct 29 2016 .SYNOPSIS...Increasing clouds tonight with showers and thunderstorms on Sunday. Winds will also increase on Sunday with strongest winds across central and far eastern Nevada. Dry on Monday...with more light rain moving in across much of the region Monday night into Tuesday. Dry conditions expected Wednesday through next weekend. && .SHORT TERM...Tonight through Monday. Southwest flow aloft and partly cloudy skies tonight will help keep lows above average. As trough energy moves in from the west late tonight clouds will increase with rain developing by late Sunday morning or early afternoon across most of northern and central Nevada. Heaviest rainfall is expected over eastern Humboldt County east across the western two thirds of Elko County...and south through Lander and Eureka Counties. Thunderstorms are possible in this same general area Sunday afternoon as lifted indices lower to or slightly below zero. Strong South-southwesterly winds will impact much of the southern and eastern portions of the cwa on Sunday...with breezy conditions over northwestern areas. Wind advisories and a high wind watch have been issued for portions of central and far eastern Nevada for Sunday. Strongest winds will be over and near White Pine County. As the shortwave and upper level jet exit east Sunday night expect dry conditions across the region on Monday. .LONG TERM...Monday night through Saturday. Monday night through Tuesday night. A weak trough will move across Nevada ahead of the main trough bringing showers to northern portions of the state. On Tuesday a stronger shortwave trough will pass over the great basin bringing more widespread showers. The Trough will pass through fairly quickly with shower activity rapidly diminishing during the late afternoon and evening hours. The snow levels will be fairly low with this system at around 6000 feet which will allow for snow showers mainly in the mountains. Accumulation could be as high as a couple of inches. High temperatures will range from the mid 40s to the mid 50s. Low temperatures will range from the mid 20s to the mid 30s. Wednesday through Saturday. The weather pattern will remain active with the trough off the west coast shifting northward. This will cause most of the short waves troughs causing the active weather to pass to the north of the state. This will produce a dry spell for the state that will also see warming temperatures. The highs will climb back up into the mid 60s by the Saturday. The lows will climb back up into the upper 30's to low 40's by Saturday. && .AVIATION...VFR conditions at all terminals until Sunday morning in which low ceiling MVFR may be present at KELY, KEKO, and KTPH. This may lead to mountain obscuration at KELY. Rain showers will be present at all terminals for Sunday. Afternoon thunderstorms will also be possible for both KELY and KEKO. Strong gusty winds will be present at KTPH and KELY with gust up to 50 mph possible. Gusty winds will also be present at KEKO and KWMC with gust in the 30 mph range. && .FIRE WEATHER...Showers and thunderstorms redevelop over much of northern and central Nevada on Sunday. Winds will also increase on Sunday with strongest winds over east-central Nevada. Dry on Monday. && .LKN WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday morning through Sunday evening for Northeastern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County-White Pine County. Wind Advisory from 9 AM to 9 PM PDT Sunday for Northwestern Nye County-Southern Lander County and Southern Eureka County. && 96/99/99/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:30 PM PDT | Wind Advisory | LKN | Eureka, Lander, Nye | 31 hr |
Nearby
High Wind Watches in Nevada, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.